MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS TOTAL PSA; PROSTATE-SPECIFIC ANTIGEN (PSA) FOR MANAGEMENT OF PROSTATE CANCERS

ROCHE DIAGNOSTICS ELECSYS TOTAL PSA; PROSTATE-SPECIFIC ANTIGEN (PSA) FOR MANAGEMENT OF PROSTATE CANCERS
Catalog Number 08791732190
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/31/2025
Type of Reportable Event Malfunction
Event or Problem Description
There was an allegation of questionable elecsys total psa and elecsys free psa results from the cobas e 801 analytical unit that did not agree with the clinical status of the patient.An interference was suspected.This medwatch is for the total psa assay.Refer to the medwatch with a1 patient identifier (b)(6) for the free psa assay.The patient had been monitoring his results since 2015.The results have fluctuated over the years, but the total psa results were around 1.2-1.5 ng/ml, and the free psa results were around 0.18-0.2 ng/ml.Two years ago, the patient had an mri, which showed no changes.Within the past month, an mri revealed a lesion, and the biopsy confirmed the presence of a malignant tumor.The doctors believe the results should have been significantly higher based on the patient's mri and biopsy.The patient had a total psa performed at another laboratory, using abbott technology, and the result was 9 ng/ml.The following day, the total psa result using the cobas e 801 analytical unit was 1.79 ng/ml.A new sample was taken from the patient, and the total psa result was 1.87 ng/ml, and the free psa result was 1.17 ng/ml.Using a cobas pure at another laboratory, the total psa result was 1.78 ng/ml, and the free psa result was 1.04 ng/ml.Using an abbott anility at another laboratory, the total psa result was 11.07 ng/ml, and the free psa result was 1.37 ng/ml.
 
Additional Manufacturer Narrative
The cobas e 801 analytical unit serial number was (b)(6).The investigation is ongoing.
 
Additional Manufacturer Narrative
The second sample from the patient was submitted for investigation, and the customer's results could be confirmed.No interference in the sample could be identified.The investigation was unable to determine a specific root cause.A general reagent issue could be excluded as the calibration and qc were acceptable.

Brand Name
ELECSYS TOTAL PSA
Common Device Name
PROSTATE-SPECIFIC ANTIGEN (PSA) FOR MANAGEMENT OF PROSTATE CANCERS
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key23630308
Report Number1823260-2025-04796
Device Sequence Number9317344
Product Code MTF
UDI-Device Identifier07613336165980
UDI-Public07613336165980
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
P990056/S039
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Catalogue Number08791732190
Device Lot Number86528302
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/31/2025
Supplement Date Received by Manufacturer01/14/2026
Initial Report FDA Received Date11/24/2025
Supplement Report FDA Received Date01/30/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ACARD; ADALAT; DALFAZ UNO; VALSACOR
Patient Age75 YR
Patient SexMale